I am a 52 year old woman. Within the last 2 years I have had problems with the upper part of my stomach swelling and my left leg around the ankle and foot part swelling like a ballon. I have changed my diet and cut back on soft drinks but nothing seems to help. I have never had a weight problem but in the last 2 years I have put on about 25 lbs. When my mom sees me she said she can tell I am swelling. I do smoke and I know that may be a big problem and I am about to lay them down because this is really scaring me. I do have a job to that I started about the same time that a do sit pretty much all day. Can you please give me some advise.
Thanks for your question. I would like to ask few questions from you in order to guide well. any history of heart bruns? what about drinking habbits? swelling is on both ankles? any history of shortness of breath? history of thyroid problems in family? any investigations done for your symptoms so far? any difficulty during urination?Dr. Amir40009.8291100694
I do have IBS and acid reflux. I don't drink alchol. It is just the left leg that swells bad and the right one is starting to. I did have a thyroid test about a year ago and it came back normal. I do have heartburn bad but I am on prilocic. And there is thyroid issues on my moms side of the family.
Thanks for your details. This is related to my field of speciality. I was right in thinking about acid-reflux in your case. Your symptoms should not be taXXXXX XXXXXghtly and when ever there is swelling on legs especially as in your case it now involves both sides. There are few improtant possibilities in your case and need to be sorted out. These are as underLiver disordersRenal diseasesHeart problems like in CCFPulmonary (lungs) issuesI will recommend these tests for you asapLiver function testUrine analysisChest x-ray (PA view)Abdominal scanComplete blood countYou are already a smoker and smoking is risk factor for both heart and lungs problems. I will also advice you to repeat Thyroid tests as well. If you are not getting relief with prilosec for heart burns then I will advice you to stop taking that and start taking Tab. Kapidex 30mg half an hour before breakfast for three weeks initially. I will suggest you to see Internist for complete evaluation and tests. Avoid spicy or junk food, avoid smoking, coffe, avoid fatty meals, cheese. I can give the possibilities here because exact diagnosis is not possible without examination.Best of luck and keep in touchRegardsDr. Amir Javed
Master of Internal medicine & Gastroenterology with six years of experience (London). MBBS